Weight Loss
Moderators: coach_k, spoiled_candy, Mollybygolly, devilish_patsy, nycgirl


Merina IUD and weight gain


Quote  |  Reply

It seems like one side effect of the Merina IUD may be weight gain.  I have had one for 4 years and am thinking of having it removed because I simply can't seem to lose any weight!  I put on about 30 pounds around the time I had it placed, but had also just quit smoking and also was on antidepressants/anti-anxiety meds for depression.  I quit the meds and attributed weight gain to that and smoking cessation.  Can't seem to budge beyond losing 10 pounds and I think that's mostly water weight.  I do watch my diet - whole grains, no refined foods, lots of fresh veggies, fruits, skim milk, water, etc. and work out 4 days a week at the gym - HIIT, and then routines for resistance training, cardio, etc.  I'm excited to lose the 10 pounds but seem to have stalled here. 

I think the IUD may be a contributing factor.  I'm looking for anyone who has DEFINITELY LOST WEIGHT after having it removed? 

I love the Merina (no periods, no babies, yea!) but also want to shed the 30 pounds I gained.  I'd rather have periods and use condoms than carry around this 30 pounds.  Wondering if removing it will help? 

25 Replies (last)

paragard is non hormonal, so its essentially the same as your body being on no birth control. So, you really cant blame paragard for weight gain... sorry. 

 

"ParaGard® is 100% hormone-free and 99.4% effective.
ParaGard® does not contain any hormones and doesn't cause any hormonal side effects, like weight gain, bloating, or mood swings. That's why it's a great choice for women who prefer not to use hormones or can't for health reasons. And it's more effective than typical use of hormone-based methods like the Pill, patch, or ring. 
In fact, ParaGard® is the only hormone-free birth control that's over 99% effective."

The reason I went with the Paraguard was because it was hormone free. I had been on and off the pill many times throughout my life and I could always count on a 10lb weight gain whenever I went back on it. I knew it was the hormones causing the weight gain, so I thought the Paraguard was the perfect solution.

I starting gaining weight immediately after having the IUD inserted, but I had read all of the manufacturers stated side effects as well as spoke to my Dr., and both mentioned nothing about weight gain. It wasn't until I had gained almost 30 lbs and gone up 3 dress sizes that I started to do a little more research. It appears to be the way your body reacts to the copper that causes the weight gain.

 

I have had my Merina for 3 yrs this Jan and i have gained weight, before getting it i was about 140 now i am at 165 and i cant seem to get rid of it:( I am thinking about getting it taken out not only to see if i can loose the weight but i have bad lower back pain and cramps and feel tired all the time, i am not on any other meds all though maybe i should be.

Mirena has not be then cause of my weight gains and it has not prevented me from losing weight. It has kept me from having a baby when I don't need one and has taken my period away so I never have to fuss over it. I had one scare early on where I thought I might be pregnant, but I wasn't. I love the product and recommend it to people have have not found a good BC option. BC is a highly personal choice as our bodies are very independant with their sensitivities.

The weight gain I had was all my fault and as soon as I changed what made me gain, I've done nothing but lose, even with the Mirena.

I had the copper iud in for over 3 years, yes it is non hormonal. But this does not mean that it doesn't have side effects or that it does not cause your body to have a reaction to it. After years of gaining weight no matter how much I CC and exercised (I'm a runner) I still could not lose even a pound. After doing LOTS of research I found that the COPPER in the non hormonal iud ACTS as estrogen in the body. The extra estrogen that comes from the iud causes estrogen dominance. Google estrogen dominance if you want a detailed list of all the problems that it causes in the human body.

I gained a total of 50 lbs with this iud untill I finally realized what was causing it. Also one of the side effects for the copper iud is WEIGHT GAIN! I don't understand why people say it wont cause weight gain when the manufacturer list it as a side effect. The "non hormonal" is what leads everyone to believe that it does NOT cause weight gain, and its a awesome marketing ploy (sp?) for the company. My other side effects were anxiety, depression, rapid thoughts, zero sex drive, all day bloating, etc. My symptoms started after I had my iud in for a while but the depression and anxiety happened  right after insertion, and it took me years to finally figure this out. Since having the iud out for nearly 2 weeks I have lost 6 lbs which is way more then I was able to lose with it in. Just make a informed decision but I just had to put the facts out there that the copper acts as estrogen causing estrogen dominance in SOME women. Also google copper iud and weight gain and you will find thousands of other women with the same side effects that go beyond weight gain, and sure enough when the iud is removed most lose weight whereas when the iud was in they were not able to no matter how hard they tried

25 Replies (last)
Advertisement
Advertisement